weaning onto medication and I'm getting extreme side effects... what do I do to cope?
I hope I can get some help here because this is the worst I've felt ever. I'm weaning onto a strong does of a medication, I'm seriously struggling and was hoping for advice on how to cope with going on new medication.
I haven't slept in days, am getting severe neurological headaches, can't keep food down even with nausea medication, had a panic attack for 14 hours straight, and am now convincing myself I want to break up with my boyfriend. Our relationship is rocky atm yes, but I love him and feel that breaking up with him while I'm in this state is going to do more harm than good for the both of us; but my brain won't be quite. I can barely keep my eyes open and yet I'm convinced I'm stable enough to make such large decisions and it's just an internal battle. I can tell the past week has been super exhausting having to see me this way, he understands because he's on and off different medications all the time and is patient with me. I guess it just sucks that it's impacting the people around me and making me the crawl out of my own skin. I can't even describe the level of headaches it's giving me; I do have pre-existing neurological conditions that it's actually helping to lessen, but that's also why the headaches are so extreme. In the morning before I take my medication I feel normal and like myself which is how I know I'm seriously mentally dissonant throughout the day. I've been severely depressed and anxious for 12 years now but have never felt this mentally unstable for such a extended period of time.
Is there anything I can do to help myself?
also would like to add that my GP is on holiday, she'll be back in a week and a half, but my social anxiety is too bad to see another doctor.
Thank you for sharing this here. It sounds like it's been an incredible time as you make changes to your medication. We're sorry to hear you're dealing with some really tricky side effects. It can be a really hard time as you work with your treating team to get it perfect.
We can hear that seeing another doctor is a challenge for you at the moment, however we do reccommend giving us a call on 1300 22 4636 to talk this through. We can only imagine how hard it was to be feeling in a panic state for so long recently, we'd love to check in with you to talk it through.
If you continue to have these symptoms we really encourage you to speak to another GP or head to your local hospital's emergency department for support. We think That Other Guy's suggestion of going with someone you trust could be a good thing to consider. Some community members have also in the past shared the suggestion of writing things down to hand over to the GP, or even printing off the words you've shared here.
Is there anything that's helped ease or distract you from the anxiety and panic over the last few days, or in the past? Some of our community have shared some tips here for managing anxiety, if you'd like to have a look... Even if it's just a small distraction like a tv show or a breathing exercise, we'd be really interested to hear it.
Thanks again for sharing this here, daisybaby888. We know that isn't easy to do, but we think it's a really good step.